North Dakota, 2002

Damaging Wind in North Dakota, June 19, 2002

June 19, 2002 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 12:00 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 12:00 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT WED JUN 19 2002

MESOETA IS MODEL OF CHOICE THROUGH SHORT TERM AS IT HAS DONE AN
EXCEPTIONAL JOB NOT ONLY WITH SYSTEM PLACEMENT BUT ALSO WITH
SEPARATING AREAS OF SHRA/TSRA. AFTER THAT WILL FOLLOW AVN THROUGH 7
DAYS.

AREA SHRA/TSRA VICINITY KBIS NOW MOVING NORTHEAST...FOLLOWED BY
ANOTHER AREA SPREADING FROM SOUTHEAST MONTANA TOWARD KDIK. BACK EDGE
OF H5 ENERGY LOBE THROUGH EASTERN MONTANA MARKS BACK EDGE OF
PRECIPITATION AREA. WILL WORD ZONES AS SHOWERS AND STORMS ENDING
THIS MORNING...EXCEPTION KJMS WHERE ACTIVITY WILL CONTINUE INTO
EARLY AFTERNOON. MESOETA INDICATES THAT AS MID LEVEL FEATURE PUSHES
EAST-NORTHEAST TODAY SOME WRAP AROUND CONVECTION RE-ENTERS THE
NORTHERN PARTS OF THE COUNTY WARNING AREA. WILL HANDLE THIS WITH A
SMALL AFTERNOON POP NORTH. OTHER FACTOR TODAY WILL BE INCREASING
GRADIENT BEHIND SURFACE LOW AND AHEAD OF ADVANCING HIGH PRESSURE.
WILL RESULT IN SEVERAL HOURS OF WINDS TO 30 MPH THIS AFTERNOON.

WITH ZONAL MID-UPPER FLOW AND HIGH PRESSURE AT THE SURFACE FOR
TONIGHT INTO THURSDAY NIGHT WILL FOLLOW WITH PARTLY CLOUDY/MOSTLY
SUNNY. RETURN FLOW ON BACK SIDE OF HIGH WILL BRING MODERATING
TEMPERATURES FOR WEEKS END. NEXT UPPER LOW PRESSES FROM THE WEST
COAST TO THE ROCKIES FRIDAY WITH SOUTHWEST FLOW ALOFT. THIS COUPLED
WITH DEVELOPING LOW PRESSURE FROM THE NORTHERN ROCKIES TO THE
NORTHERN PLAINS WILL MEAN HIGH CHANCES FOR SHOWERS AND STORMS FRIDAY
THROUGH SUNDAY.

.BIS...NONE.

JP MARTIN

In the hours before

Special weather statement, Jun 19, 2:20 AM CST, 2 hours 10 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT WED JUN 19 2002

...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE NEAR THE SOUTH DAKOTA
BORDER EARLY THIS MORNING...

A COLD FRONT WILL BE MOVING THROUGH NORTH DAKOTA TODAY. MOIST AND
UNSTABLE AIR AHEAD OF THE FRONT...ALONG WITH MID LEVEL ENERGY
PASSING THROUGH...WAS CAUSING THUNDERSTORMS. ONE OR TWO ALONG THE
SOUTH DAKOTA BORDER COULD BE SEVERE BEFORE 9 AM. THE THREAT WOULD BE
DIME TO NICKEL SIZE HAIL. STORMS WILL BE ENDING THIS MORNING MOST
AREAS...IN THE JAMESTOWN AREA A FEW STORMS COULD CARRY OVER INTO THE
EARLY AFTERNOON.

MOST AREAS WILL BE DRY THIS AFTERNOON. THE NORTHERN BORDER COUNTIES
COULD HAVE ISOLATED SHOWERS.

SEVERE WEATHER STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...
DUE TO THE ISOLATED NATURE...TIMING...AND BREVITY OF THE EVENT.

JP MARTIN
Special weather statement, Jun 19, 3:45 AM CST, 45 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191400-

HAZARDOUS WEATHER OUTLOOK...UPDATED FROM 320 AM
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT WED JUN 19 2002

...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE NEAR THE SOUTH DAKOTA
BORDER EARLY THIS MORNING...

A COLD FRONT WILL BE MOVING THROUGH NORTH DAKOTA TODAY. MOIST AND
UNSTABLE AIR AHEAD OF THE FRONT...ALONG WITH MID LEVEL ENERGY
PASSING THROUGH...WAS CAUSING THUNDERSTORMS. ONE OR TWO ALONG THE
SOUTH DAKOTA BORDER COULD BE SEVERE BEFORE 9 AM. THE THREAT WOULD BE
DIME TO NICKEL SIZE HAIL AND 65 MPH WIND GUSTS...SOUTH OF INTERSTATE
94 AND EAST OF HIGHWAY 83. STORMS WILL BE ENDING THIS MORNING MOST
AREAS...IN THE JAMESTOWN AREA A FEW STORMS COULD CARRY OVER INTO THE
EARLY AFTERNOON.

MOST AREAS WILL BE DRY THIS AFTERNOON. THE NORTHERN BORDER COUNTIES
COULD HAVE ISOLATED SHOWERS.

SEVERE WEATHER STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...
DUE TO THE ISOLATED NATURE...TIMING...AND BREVITY OF THE EVENT.

JP MARTIN

The radar

The Aberdeen radar (KABR), 86 km away, was scanning. The volume nearest the first event began at 10:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
June 19, 4:30 AM CST
Where
McIntosh County, 10 mi E of Ashley
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
46.033, -99.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303055.